Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 133, NWS Miami, FL

July 24, 2009Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 24, 2009, 5:09 PM EDT for Palm Beach County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2009, 5:09 PM EDT (21:09 UTC)
Expired
Jul 24, 2009, 6:15 PM EDT
In force
66 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Melbourne radar (KMLB), 138 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3241 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3241 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 242109
SVRMFL
FLC099-242215-
/O.NEW.KMFL.SV.W.0133.090724T2109Z-090724T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
509 PM EDT FRI JUL 24 2009

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 615 PM EDT

* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES NORTHWEST OF CALOOSA...AND MOVING SOUTH
  AT 5 MPH.

* THE STORM WILL AFFECT...
  CALOOSA...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 2695 8022 2687 8023 2684 8039 2695 8045
TIME...MOT...LOC 2109Z 355DEG 4KT 2692 8033

$$

KOB
3 follow-up statements
426 
WWUS52 KMFL 242130
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
530 PM EDT FRI JUL 24 2009

FLC099-242215-
/O.CON.KMFL.SV.W.0133.000000T0000Z-090724T2215Z/
PALM BEACH FL-
530 PM EDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTH CENTRAL PALM BEACH COUNTY...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR CALOOSA...MOVING SOUTHEAST AT 5 MPH.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2695 8022 2687 8023 2684 8039 2695 8045
TIME...MOT...LOC 2130Z 324DEG 5KT 2690 8031

$$

KOB
863 
WWUS52 KMFL 242151
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
551 PM EDT FRI JUL 24 2009

FLC099-242215-
/O.CON.KMFL.SV.W.0133.000000T0000Z-090724T2215Z/
PALM BEACH FL-
551 PM EDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTH CENTRAL PALM BEACH COUNTY...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR CALOOSA...MOVING SOUTH AT 5 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2695 8022 2687 8023 2684 8039 2695 8045
TIME...MOT...LOC 2151Z 343DEG 4KT 2687 8033

$$

KOB
381 
WWUS52 KMFL 242207
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
607 PM EDT FRI JUL 24 2009

FLC099-242216-
/O.EXP.KMFL.SV.W.0133.000000T0000Z-090724T2215Z/
PALM BEACH FL-
607 PM EDT FRI JUL 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PALM BEACH
COUNTY WILL EXPIRE AT 615 PM EDT...

HOWEVER...STRONG THUNDERSTORMS REMAIN IN THE AREA. FREQUENT 
LIGHTNING...GUSTY WINDS TO 50 MPH...VERY HEAVY RAINFALL AND SMALL 
HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL 
MEDIA FOR THE LATEST UPDATES.

LAT...LON 2695 8022 2687 8023 2684 8039 2695 8045
TIME...MOT...LOC 2206Z 343DEG 4KT 2685 8032

$$

KOB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:19 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 24, 2:19 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
219 PM EDT FRI JUL 24 2009

...ABOVE NORMAL RAINFALL CHANCES INTERIOR AND EAST COAST METRO
AREAS THIS WEEKEND...

.DISCUSSION...
THE EAST AND WEST COAST SEA BREEZES HAVE DEVELOPED EARLY THIS
AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE SEA
BREEZES. THE EAST COAST SEA BREEZE SHOULD REMAIN OVER THE EAST
COAST METRO AREAS THIS AFTERNOON INTO THIS EVENING AS THE WEST
COAST SEA BREEZE PUSHES EAST ACROSS THE CWA...DUE TO HIGH PRESSURE
LOCATED OVER THE FLORIDA KEYS KEEPING THE STEERING FLOW OUT OF THE
SOUTHWEST OVER THE CWA.

SHOWERS AND THUNDERSTORMS SHOULD ALSO CONTINUE TO DEVELOP ALONG
BOTH SEA BREEZES THROUGH THE AFTERNOON HOURS AND SLOWLY DISSIPATE
THROUGH THE EVENING HOURS. SO WILL CONTINUE WITH THE SCATTERED POPS
OVER THE INTERIOR AND EAST COAST METRO AREAS THIS AFTERNOON INTO
THIS EVENING AND ISOLATED POPS WEST COAST METRO AREAS.

THE HIGH WILL THEN SLOWLY WORK NORTH THROUGH SOUTH FLORIDA THIS
WEEKEND KEEPING THE STEERING FLOW LIGHT FROM THE SOUTH TO SOUTHWEST
DIRECTION OVER THE CWA. THIS WILL ALSO ALLOW FOR DEEP TROPICAL
MOISTURE OVER THE CUBA AND WESTERN CARIBBEAN SEA SEEN IN THE
LATEST WATER VAPOR SATELLITE IMAGES TO WORK NORTHWARD INTO THE
AREA THIS WEEKEND. THE LATEST GFS AND MET MODELS ALSO SHOW THE
PWAT VALUES GETTING UP ABOVE 2 INCHES THIS WEEKEND. SO WILL ADD
HEAVY RAINFALL WORDING TO ALL AREAS OF THE CWA FOR SATURDAY
AFTERNOON AND SUNDAY AFTERNOON...AND INCREASE THE POPS TO LIKELY
CAT FOR THE INTERIOR AND EAST COAST METRO AREAS. THE WEST COAST
METRO AREAS WILL REMAIN IN THE CHANCE POPS DUE TO THE SOUTHWEST
STEERING FLOW.

.EXTENDED FORECAST...

THE HIGH WILL THEN BE NORTH OF THE CWA FOR NEXT WEEK ALLOWING FOR
THE STEERING FLOW TO SWING TO A SOUTHEAST DIRECTION OVER THE AREA.
THIS SHOULD ALLOW SOUTH FLORIDA TO GET BACK TO A SUMMER TIME
WEATHER PATTERN WITH NIGHT TIME AND MORNING ACTIVITY EAST COAST
AND AFTERNOON AND EVENING ACTIVITY WEST COAST.

&&

.MARINE...
THE WINDS WILL BE SOUTHERLY TONIGHT INTO SUNDAY NIGHT AROUND 5
KNOTS..BEFORE SWINGING TO A SOUTHEAST DIRECTION AND INCREASING TO
10 TO 15 KNOTS. THIS WILL KEEP THE SEAS BELOW 2 FEET IN THE
ATLANTIC AND GULF WATERS THIS WEEKEND...BEFORE INCREASING TO 4
FEET BY EARLY NEXT WEEK IN THE ATLANTIC WATERS. SO BOATING
CONDITIONS SHOULD BE GOOD THIS WEEKEND OUTSIDE OF THE SHOWERS AND
THUNDERSTORMS.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES SHOULD REMAIN ABOVE THE 35 PERCENT CRITICAL
VALUE THIS WEEKEND. SO NO PROBLEMS WITH THE FIRE WEATHER PRODUCTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  91  76  91 / 30 60 40 60
FORT LAUDERDALE  79  91  79  91 / 30 60 40 60
MIAMI            80  92  80  92 / 30 60 40 60
NAPLES           78  91  78  91 / 20 40 20 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...54/BNB
SHORT TERM/AVIATION...47/RHG
Hazardous weather outlook, Jul 24, 9:07 AM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
907 AM EDT FRI JUL 24 2009

FLZ063-066>075-168-172>174-250415-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
907 AM EDT FRI JUL 24 2009

...SCATTERED STORMS DEVELOPING INTERIOR/ATLANTIC COAST, ISOLATED GULF COAST...
...A FEW STORMS COULD PRODUCE STRONG WIND GUSTS AND SMALL HAIL...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SEA BREEZES ARE EXPECTED TO DEVELOP ON EACH COAST,
RESULTING IN THUNDERSTORM DEVELOPMENT BY THIS AFTERNOON. THE FOCUS
OF STORMS WILL BE INTERIOR AND ACROSS THE EAST COAST METROPOLITAN
AREAS. LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD FROM THE
STORMS, HOWEVER, STRONG WIND GUSTS AND SMALL HAIL COULD ALSO OCCUR.

WATERSPOUTS: A LIGHT WIND FLOW AND INCREASED SHOWER ACTIVITY OVER
THE LOCAL WATERS COULD LEAD TO A SLIGHT RISK FOR WATERSPOUTS OVER
BOTH THE ATLANTIC AND THE GULF OF MEXICO WATERS THE REST OF THIS MORNING.

WIND: A FEW STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO
AROUND 40 TO 50 MPH.

HAIL: A FEW STORMS COULD PRODUCE SMALL HAIL UP TO DIME-SIZED.

FLOODING: HEAVY DOWNPOURS COULD RESULT IN ISOLATED STREET FLOODING
OR FLOODING OF POORLY DRAINED LOCALES THIS AFTERNOON AND EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED STORMS ARE EXPECTED EACH AFTERNOON AND EVENING. STORM
MOVEMENT THIS WEEKEND WILL BE SLOW, WHICH COULD LEAD TO LOCALLY
HEAVY RAINFALL IN ISOLATED LOCALES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE
INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE
AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 24, 1:35 PM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
135 PM EDT FRI JUL 24 2009

FLZ074-173-241800-
METROPOLITAN MIAMI DADE FL-COASTAL MIAMI-DADE COUNTY FL-
135 PM EDT FRI JUL 24 2009

...STRONG THUNDERSTORMS MOVING ACROSS NORTH-CENTRAL MIAMI-DADE...

AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM
OPA-LOCKA TO LIBERTY CITY...MOVING NORTHEAST AT 10 MPH.

THESE STORMS WILL AFFECT...

HIALEAH...
ALLAPATTAH...
LIBERTY CITY...
SAINT THOMAS UNIVERSITY...
MIAMI SHORES...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2585 8014 2587 8016 2585 8017 2581 8018
      2574 8026 2582 8036 2597 8024 2589 8014
      2588 8016 2587 8013 2588 8013 2587 8011
TIME...MOT...LOC 1734Z 225DEG 7KT 2590 8028 2581 8023

GARCIA
Special weather statement, Jul 24, 2:34 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
234 PM EDT FRI JUL 24 2009

FLZ063-066-067-241900-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
234 PM EDT FRI JUL 24 2009

...STRONG THUNDERSTORM MOVING ACROSS MOORE HAVEN AND CLEWISTON AREA...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF CLEWISTON...MOVING NORTHEAST AT
10 MPH.

THIS STORM WILL AFFECT...

MOORE HAVEN...
HARLEM...
CLEWISTON...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2684 8106 2683 8106 2682 8103 2673 8086
      2663 8100 2673 8116 2685 8109 2685 8108
TIME...MOT...LOC 1834Z 216DEG 9KT 2676 8102

GARCIA
Local storm report, Jul 24, 3:30 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     TSTM WND GST     OPA-LOCKA               25.90N 80.26W
07/24/2009  M59.00 MPH       MIAMI-DADE         FL   ASOS

            A THUNDERSTORM PRODUCED A WIND GUST OF 59 MPH AT OPA
            LOCKA AIRPORT.

&&

CARACOZZA
Special weather statement, Jul 24, 3:35 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
335 PM EDT FRI JUL 24 2009

FLZ073-174-242000-
FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-DADE FL-
335 PM EDT FRI JUL 24 2009

...STRONG THUNDERSTORMS MOVING ACROSS FAR WEST MIAMI-DADE COUNTY...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHARK VALLEY OBS
TOWER TO 4 MILES EAST OF MAHOGANY HAMMOCK...MOVING EAST AT 10 MPH.

THESE STORMS WILL AFFECT...

PA-HAY OKEE OVERLOOK...
SHARK VALLEY OBS TOWER...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2578 8056 2533 8054 2535 8085 2579 8087
TIME...MOT...LOC 1935Z 249DEG 7KT 2569 8078 2535 8078

KOB
Special weather statement, Jul 24, 4:18 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
418 PM EDT FRI JUL 24 2009

FLZ066-067-070-071-242045-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-
418 PM EDT FRI JUL 24 2009

...STRONG THUNDERSTORMS MOVING ACROSS INTERIOR SOUTH FLORIDA...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG CYPRESS SEMINOLE
INDIAN RESERVATION TO 7 MILES NORTH OF MICCOSUKEE SERVICE PLAZA...
MOVING EAST AT 5 MPH.

THESE STORMS WILL AFFECT...

  RURAL SOUTHEASTERN HENDRY COUNTY
  RURAL NORTHWESTERN BROWARD COUNTY

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2638 8072 2622 8072 2621 8094 2638 8094
TIME...MOT...LOC 2017Z 090DEG 5KT 2630 8092 2627 8082

KOB
Special weather statement, Jul 24, 4:39 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
439 PM EDT FRI JUL 24 2009

FLZ067-068-242115-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
439 PM EDT FRI JUL 24 2009

...STRONG THUNDERSTORM MOVING ACROSS EAST CENTRAL PALM BEACH COUNTY...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF GREENACRES CITY  THIS STORM
WAS NEARLY STATIONARY.

THIS STORM WILL AFFECT...

ABERDEEN...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2669 8012 2647 8012 2646 8026 2668 8026
TIME...MOT...LOC 2039Z 027DEG 1KT 2657 8019

KOB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:08 AM EDTSpecial Marine WarningMFL22 min
Jul 24, 1:35 PM EDTSpecial Weather StatementMFLMiami-Dade25 min
Jul 24, 2:34 PM EDTSpecial Weather StatementMFLHendry26 min
Jul 24, 3:07 PM EDTSpecial Marine WarningMFL53 min
Jul 24, 3:35 PM EDTSpecial Weather StatementMFLMiami-Dade25 min
Jul 24, 4:18 PM EDTSpecial Weather StatementMFLBroward27 min
Jul 24, 4:39 PM EDTSpecial Weather StatementMFLPalm Beach36 min
Jul 24, 4:53 PM EDTSevere Thunderstorm WarningMFLPalm Beach18 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.